Heartburn After PFO Patch...Or Plavix Cause?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Dejaboo
Regular Member


Date Joined Nov 2008
Total Posts : 55
   Posted 1/16/2009 8:48 AM (GMT -6)   
I have been on Plavix for almost 1 month. (and 81mg Aspirin)
I had my Closure almost 3 weeks ago.
 
I started getting heartburn this past weekend (less then 2 weeks after closure)
 
I was on Plavix once before 6 months ago.  I had severe Side effects & went off of it- but none of the SE were heartburn.  This time I am not having the Severe SE.
 
I have heartburn every day.  Several times a day for many hours. (morning, afternoon & Evening)
  Bad Heartburn.
I normally do not get heartburn...Maybe once every 3 months.
 
Did anyone else have heartburn after your closure?
Did it go away on its own?  When?
 
What did you take to help?
 
Thanks,
Dejaboo
 
 

Cooper48
Regular Member


Date Joined Mar 2006
Total Posts : 31
   Posted 3/16/2009 6:32 AM (GMT -6)   
I just got off of Plavix and have been having daily heartburn
for a couple of months. I was on plavix for 20 months following
a heart stent.

wmoss
New Member


Date Joined Jul 2011
Total Posts : 2
   Posted 7/14/2011 12:48 PM (GMT -6)   
I had 2 stints put in 7 months ago after a heart attack.  I took Plavix and 81mil asprin every day since then. about 3 weeks ago I began having severe heartburn and reflux constantly. My tongue even felt like it was on fire. I've never had heartburn but maybe twice in my life.  It was so severe I could hardly function. My family dr. put me on 300 mil of Zantac and told me tje heartburn could be caused by the Plavix, but did not tell me to discontinue it, but to talk to my cardiologist. I was unable to contact my cardiologist at that time so I stopped the Plavix.  After 4 or 5 days I was feeling almost back to normal.  Then I went to see my cardiologist and he threw a fit and insisted I start back on it because I was not protected.  I started back on it and was fine for 5 days.  One the 6th day (today) I am once again starting to get the extreme heartburn.  I am at a loss. Don't know what to do. Cardiologist paints a horrible picture if I discontine the Plavix, but I just can't believe I'm not doing some severe damage to my digestive system by continuing this.  Any suggestions?

gypsarella
New Member


Date Joined Jul 2011
Total Posts : 3
   Posted 7/19/2011 10:32 AM (GMT -6)   
I am new here, but am very interested in your experience with Plavix as I will be having a PFO closure and am told I will be on Plavix for 6 months. I do not like what I've read or heard about it. Others have had very bad reactions, too. I have come across information that there was an article in the New England Journal of Medicine that said there was a study that showed taking Plavix is not much different than just taking aspirin. I have not looked for it yet, but I plan to find it, print it out and discuss with my surgeon. If I find I have horrid side effects, I will get a second opinion. Some people's side effects are much worse than others. Some get daily migraines.
I think they do not want a lawsuit if a clot forms and you have to have open heart surgery to remove it. But nobody should have to live with daily pain. The quality of life is so important. Good luck.

wmoss
New Member


Date Joined Jul 2011
Total Posts : 2
   Posted 7/19/2011 12:19 PM (GMT -6)   
My cardiologist has changed me from Plavix to Effient which is supposed to be new and not cause so much digestion problems. I'v only been on it 5 days but the heartburn seems to have improved, but not completely gone away. I wish you luck with your surgery.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 11:12 PM (GMT -6)
There are a total of 2,973,958 posts in 326,182 threads.
View Active Threads


Who's Online
This forum has 161169 registered members. Please welcome our newest member, riddicktesha.
324 Guest(s), 6 Registered Member(s) are currently online.  Details
California Dreamer, The Dude Abides, Girlie, Saipan Paradise, White Beard, Lvg123